Hail, Calumet
- When
- June 8, 3:38 PM CST
- Where
- Calumet County, New Holstein
- Measured
- 0.88 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 43.950, -88.083
Large hail fell at New Holstein as thunderstorms, that developed ahead of an approaching front, moved through the area.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GRB wrote it up.
Large hail fell at New Holstein as thunderstorms, that developed ahead of an approaching front, moved through the area.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before the first event at Jun 8, 2:15 PM CST, 1 hour 23 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 315 PM CDT TUE JUN 8 2004 .SHORT TERM...TONIGHT AND WEDNESDAY. FORECAST FOCUS ON SEVERE POTENTIAL TONIGHT AND PRECIPITATION CHANCES WEDNESDAY. ATMOSPHERE WILL BE UNSTABLE EARLY THIS EVENING AS CAPES ARE 2500 TO 3500 J/KG WITH -5 TO -7 LI/S. HOWEVER THE SHEAR IS STILL PALTRY WITH HELICITY VALUES WELL BELOW 100 AS THE ATMOSPHERE IS MOSTLY UNIDIRECTIONAL WITH ONLY 30 KTS AT 500MB. WITH THIS PROFILE IT APPEARS THAT WIND DAMAGE WILL NOT BE AS MUCH OF A THREAT AS LARGE HAIL WILL. AS FAR AS STORM TYPE THE PROFILE DOES NOT REALLY SUPPORT SUPERCELLS SO SEVERE WEATHER WOULD COME IN THE FORM OF MULTICELL LINES EARLY THIS EVENING. THE SEVERE THREAT WILL DIMINISH AS THE ATMOSPHERE STABILIZES AROUND MIDNIGHT AND THE FRONT PUSHES INTO THE CWA BY MIDNIGHT. THE FRONT WILL SLOWLY SAG SOUTH INTO SOUTHERN WISCONSIN WEDNESDAY AFTERNOON WITH MORE SHOWERS AND THUNDERSTORMS ALONG AND BEHIND THE FRONT. THE CHANCE FOR THUNDERSTORMS WILL DIMINISH FROM NORTH TO SOUTH AS THE DYNAMICS AND THE FRONT SAG SOUTHWARD DURING THE DAY. THE CLOUDS AND COOL NORTHEAST WINDS BEHIND THE FRONT WILL MEAN HIGHS WILL BE 15 TO 20 DEGREES BELOW TODAY/S HIGHS. .LONG TERM...WEDNESDAY NIGHT THROUGH NEXT TUESDAY. PRECIPITATION IS THE MAIN CONCERN DURING THIS PART OF THE FORECAST. PCPN CHANCES SHOULD BE CONFINED TO THE SOUTHERN PART OF THE CWA ON WEDNESDAY NIGHT AS HIGH PRESSURE BUILDS INTO THE STATE. THEN DRY WEATHER CAN BE EXPECTED ON THURSDAY AND THURSDAY NIGHT WITH THE SURFACE HIGH AND MID LEVEL RIDGE THE DOMINANT FEATURES. AS THESE FEATURES MOVE TO THE EAST...PCPN CHANCES WILL OVERSPREAD THE CWA AGAIN ON FRIDAY. THE NEXT LOW SHOULD MOVE AWAY FROM THE STATE EARLY NEXT WEEK WITH HIGH PRESSURE BUILDING INTO THE CWA AGAIN BY TUESDAY. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && MG/KURIMSKI WWW.CRH.NOAA.GOV/GRB
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 615 AM CDT TUE JUN 8 2004 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-091115- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE- LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR- MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA- WINNEBAGO-CALUMET-MANITOWOC- 615 AM CDT TUE JUN 8 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH-CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE AREA THIS AFTERNOON AND EVENING. VERY WARM AND HUMID AIR WILL COVER NORTHERN AND CENTRAL WISCONSIN THIS AFTERNOON AHEAD OF A COLD FRONT APPROACHING FROM MINNESOTA. THERE MAY BE SUFFICIENT INSTABILITY TO PRODUCE SEVERE THUNDERSTORMS WITH DAMAGING WINDS AND HAIL THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF MORE THUNDERSTORMS DURING THE END OF THE WEEK AND EARLY NEXT WEEK. WIDESPREAD SEVERE WEATHER IS UNLIKELY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON OR EVENING. RDM WWW.CRH.NOAA.GOV/GRB
The Green Bay radar (KGRB), 61 km away, was scanning. The volume nearest the first event began at 21:36 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2004Every state in 2004This day in weather historyWarnings in Wisconsin, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5410970.